View Single Post
Old 11-04-2011, 07:58 PM   #7
Minerva78 Minerva78 is offline
Junior Member
(female)
 
Join Date: May 2007
Location: NC
Posts: 40
Minerva78 HB UserMinerva78 HB User
Re: Lamictal causing increased mania?

I hope the Abilify will help me, but my pdoc said that it may be likely that I have to go up to 5 mg. I haven't had any side effects yet, but the real test is going to be when I go through the second half of my cycle, because for whatever reason those hormones trigger so much for me, both my mood problems and autoimmune flare ups, everything in my body just goes insane. When I go back to see her in the first week of December, that should give enough time to find out if it has helped. I am on 200 mg of Lamictal and 1 mg of Klonopin, that I take at bedtime. I took the Abilify at bedtime on the first day, and felt fine, so I did the same on the second day, which was a big mistake. I fell asleep early and woke up at 2 a.m. and could not get back to sleep, I couldn't even sit still. But taking it during the day isn't bad, which is what my pdoc recommended anyhow. I did have a chance to talk to my husband about dividing up the household work more evenly, the problem is sticking to it. When he has a lot of school work to do, he's basically no help to me around the house, or with the kids, and I basically know it's going to be more of the same this weekend, so who knows how that will affect me. I've already gone from feeling on top of the world most of the day to crying this evening, I don't know what is going on with me. I think the pdoc said this could be a mixed episode, going through depression and hypomania at the same time, so I looked that up online and it just scared me, I didn't want to read anymore about it. I wish I could take time off of work, but I was on FMLA this summer, mainly because I was having the terrible widespread inflammation, pain, and seizure-like episodes, and used up all of my sick and vacation leave and I don't have enough built up yet to be able to take any time off. And then I wonder if these convulsions/seizures made everything worse for me mentally, if it affected something in my brain. I have no idea because they couldn't find anything specific, I probably wasn't having true seizures, but no one can explain what it was and why I was having them only when i had widespread pain and inflammation in my joints and the rest of my body. I have a lot of symptoms of Lupus and RA, but not enough to diagnose me, just enough to show it's likely I have some type of autoimmune illness, and I wonder if all of that is making me worse too. I was really depressed when I was dealing with so much pain for several months, and wasn't able to drive, but now that my pain and neurological problems are under control, I don't know where this latest episode came from. I feel like I should be able to control it, and I try to, but a lot of times I just can't. Even if I were able to go on disability, it wouldn't be enough to cover our bills, so that's not an option. I guess I just keep going until my body shuts down or something, I really don't know what to do. I want to go back to grad school in 2 years, once my husband is done with school and my oldest is in kindergarten, so less daycare bills, but I wonder how the heck I'd be able to do that. I hope that since I'd be studying something I enjoy, doing research instead of the boring clinical stuff I do now, but I have no idea. Sometimes I just hope that my husband will get a good job after he finishes his tech degree, and I could just work part time. I brought that up to him, and he honestly said he would be okay with it. The problem is just getting to that point. I just don't know. I just know I hate feeling like this. I know I need counseling on top of the meds, to help me deal with my stress and how to cope with my mood swings, but I can't afford it, I can barely afford to see the pdoc once a month and add another medicine to what I already take. I just wish I knew something to do, but other than making my husband do more of the cooking and cleaning than he does now, there really is nothing else I can change in my life. Just sucks, I suppose.